MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. SL-PLUS AND SLR-PLUS HIP; HEAD, FEMORAL, COCR 36MM

ENCORE MEDICAL, L.P. SL-PLUS AND SLR-PLUS HIP; HEAD, FEMORAL, COCR 36MM
Model Number 497-36-000
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an dislocation.The previous surgery and the revision detailed in this investigation occurred 1 year and 3 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device and its applicable concomitant devices were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are many factors that may contribute to the event that are outside the control of djo surgical are poor bone density, patient bone deterioration, inadequate soft tissue support, excessive range of motion, excessive load, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any patient activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery, hip dislocated.Removed and replaced the head, sleeve and liner.

Brand Name
SL-PLUS AND SLR-PLUS HIP
Common Device Name
HEAD, FEMORAL, COCR 36MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin texas 78758
MDR Report Key8851259
Report Number1644408-2019-00710
Device Sequence Number18914452
Product Code JDI
UDI-Device Identifier00888912024051
UDI-Public(01)00888912024051
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K932481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model Number497-36-000
Device Catalogue Number497-36-000
Device Lot Number638C1240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2019
Initial Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-350 LOT 931B1956; 932-36-252 LOT 728F1173
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR